A medication transition…

I saw my doctor yesterday and we decided to make some medication changes.  This is going to be a worrisome one due to the type of medication that it involves.  All kinds of side effects could pop up, and I’m praying that none of them do.  My doctor typed up a sheet of instructions for me to follow in order to titrate up on the new medication and then begin titrating down on the medication that I’m on right now.  We have to do this slowly, or the side effects are more likely to show up, and they’re not nice side effects, nor are they minor!!!  The medication will likely get to me tomorrow or the next day unless the pharmacy was extremely efficient and the mail hadn’t gone out yet yesterday, in which case I’ll have the new medication today.  Having the medication today is highly unlikely, but it could happen.  I’ve learned that anything is possible with the VA (good and bad).  It will take 24 days to complete the process of switching over if all goes well once I start.  If we have to progress more slowly due to side effects, it will take longer.  So I’m looking at almost a month-long medication transition with potentially severe and unpleasant side effects.  Again, I hope that none of the side effects rear their ugly heads.  That would be ideal.  Med changes are hard on me to begin with, and always have been.  Side effects like the ones we’re talking about would make it absolutely miserable and lengthen the transition time.  Twenty-four days is plenty long enough for me to be transitioning between medications, thank you very much!  I don’t need anything to go wrong!!!  I don’t think it will.  I tolerate medication changes pretty well side-effect wise.  I often end up coming down with a cold, or cold-like symptoms every time I do it, though.  That’s kind of weird…

Another thing I’m worried about is that it will affect my climbing!!!  I don’t want anything to adversely affect my climbing ability or my perception of it!  I’m in the middle of the MyClimb Genesis Spring Challenge 2018!!!  Oh, well.  What happens, happens.  Life is what it is.  Ultimately, I hope that this new medication that I’ll be switching to will help me to live life more fully and with more satisfaction and better health.  This medication doesn’t cause weight gain, and the one I’m on right now causes a lot of weight gain. There’s one good reason on top of my psychological well-being to switch over right there!  Losing weight will help me to climb better, and better psychological well-being will help me to enjoy climbing even more!  Look at the bright side, right?  I just hope the new medication is effective for me.  My mental illness is highly treatment-resistant and hard to deal with.  I’ve gone through an incredible number of medication trials and transitions.  I’m no stranger to either.  I just want to find the right medication combination, if there is one.  I don’t expect the medications to cure me – they can’t.  It’s an impossibility.  They can, however, make my mental illness more manageable, and in combination with climbing, I can experience happiness and a better level of physical fitness.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.